Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 105, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 21, 2001, 3:44 AM CDT for Madison County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2001, 3:44 AM CDT (08:44 UTC)
- Expired
- May 21, 2001, 4:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Madison County, TN
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 210845
SVRMEM
TNC113-210915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT MON MAY 21 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTHWEST TENNESSEE
* UNTIL 415 AM CDT.
* AT 340 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST
SOUTH OF MERCER...MOVING NORTHEAST AT 45 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 415 AM CDT INCLUDE...
MEDON...
BEMIS...
JACKSON...
.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.
LAT...LON 3551 8e909 3541 8901 3545 8880 3556 8862
3571 8862 3563 8891What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:44 AM CDT, 1 hour earlier.
Area forecast discussion, May 21, 2:44 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 244 AM CDT MON MAY 21 2001 UPDATE AT 3 AM TO CLEAR WATCH...WITH MAIN PACKAGE AT 4 AM. APPEARS FROM PRESSURE PATTERN THAT COLD FRONT HAS CLEARED THE OZARKS. CONVECTION HAS DISTURBED WIND FIELD CONSIDERABLY. LINE OF CONVECTION HAS MOVED ACROSS MISSISSIPPI RIVER IN LAST 30 MINUTES... NO SEVERE REPORTS BUT OBS HAVE BEEN CARRYING 40 KT GUSTS AND VERY HEAVY RAIN. AIRMASS HAS BEEN WORKED OVER PRETTY WELL ACROSS ERN AR AND W TN. COMPLEX OVER SE OK HAS BEEN DRIFTING SOUTH. MOST FAVORABLE AIRMASS FOR CONVECTION IS OVER NORTH MS...AND WILL PROBABLY CONCENTRATE ON THIS AREA FOR SEVERE WORDING. OUTFLOW BOUNDARIES FROM CURRENT CONVECTION MAY ALLOW REDEVELOPMENT THIS AFTERNOON...SO WILL KEEP WITH SWODY1. LIKELY TO CATEGORICAL POPS AREA-WIDE TODAY. WILL LINGER SHOWERS INTO THE EVENING...AS FRONT SLOWLY DEPARTS AREA. CLOUDS WILL BE SLOW TO CLEAR...PROBABLY LATE MONDAY NIGHT OR TUESDAY MORNING. PLENTY OF MOISTURE TO AID DIURNAL CUMULUS DEVELOPMENT ON TUESDAY. UPPER LOW GETS CLOSER ON WEDNESDAY WITH MORE CLOUDS. AVN VERTICAL MOTION FIELD LOOKS OVERDONE FOR WEDNESDAY...AND WILL LEAVE PRECIP OUT FOR NOW...CLOSER TO ETA SOLUTION. WILL PROBABLY NOT HAVE A CHANCE TO LOOK AT MRF CLOSELY... SO NOT PLANNING CHANGES TO EXTENDED. FIRST PERIOD POPS WILL BE BASED ON RADAR TRENDS PLUS ANY INPUT FROM 06Z MESO-ETA IF AVAILABLE IN TIME. 10 PRELIMINARY NUMBERS...VERY SUBJECT TO CHANGE. MEM TB 076/057 068/052 068 951 MKL TB 077/053 065/047 066 961 JBR TB 075/052 066/047 068 731 TUP TB 080/056 069/046 068 971 .MEG...NONE.
In the hours before
Local storm report, May 20, 10:00 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
1000 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM WALLS MS WIND DAMAGE
05/20/01 DESOTO TREES AND POWER LINES DOWN
REPORTED BY LAW ENFORCEMENT
0400 PM HOLLY SPRINGS MS WIND DAMAGE
05/20/01 MARSHALL TREES DOWNREPORTED BY LAW
ENFORCEMENT
0415 PM BRUCE MS WIND DAMAGE
05/20/01 CALHOUN TREES DOWN REPORTED BY LAW
ENFORCEMENT
0415 PM INDEPENDENCE MS WIND DAMAGE
05/20/01 TATE TREES DOWN REPORTED BY LAW
ENFORCEMENT
0500 PM ETTA MS WIND DAMAGE
05/20/01 UNION POWER LINES DOWN IN WEST
PART OF COUNTY REPORTED BY
LAW ENFORCEMENT
0515 PM NEW ALBANY MS WIND DAMAGE
05/20/01 UNION TREES DOWN REPORTED BY LAW
ENFORCEMENT
0615 PM OKOLONA MS WIND DAMAGE
05/20/01 CHICKASAW TREES DOWN REPORTED BY LAW
ENFORCEMENT
0730 PM HAMILTON MS WIND DAMAGE
05/20/01 MONROE TREE DOWN REPORTED BY LAW
ENFORCEMENTLocal storm report, May 21, 12:04 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS, TN
1204 AM CDT MON MAY 21 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0917 PM FAIR OAKS AR 1.75 INCH HAIL
05/20/01 CROSS REPORTED BY FOREST CITY
STATE WARNING POINT
0925 PM WYNN AR WIND DAMAGE
05/20/01 CROSS POWER LINE DOWN REPORTED
BY LAW ENFORCEMENT
1115 PM MUNFORD TN MPH TSTM WIND GUST
05/20/01 TIPTON SEVERAL LARGE TREE LIMBS
DOWN. REPORTED BY LAW
ENFORCEMENT
1120 PM COVINGTON TN MPH TSTM WIND GUST
05/20/01 TIPTON AWNING BLOWN OFF SOME
BUSINESSES REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 46 min |
| May 21, 3:21 AM CDT | Severe Thunderstorm Warning | MEG | Fayette | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.